Limits...
Fixed Drug Eruption Caused by Sildenafil Citrate

View Article: PubMed Central - PubMed

AUTOMATICALLY GENERATED EXCERPT
Please rate it.

Dear Editor: Fixed drug eruption (FDE) is a distinctive variant of drug-induced cutaneous reactions... Based on the patient's history, clinical findings and histological findings, we diagnosed FDE caused by sildenafil citrate... The patient was advised to avoid sildenafil citrate and successfully relieved of skin lesions through systemic and topical corticosteroids... The common adverse events of sildenafil are headache, vasodilation, rhinitis, flushing, and dizziness... Dermatitis are uncommon adverse events of sildenafil... Skin tests including prick and intradermal tests, patch test, and oral challenge test with suspected drugs may be useful in confirming the diagnosis of FDE... In the present case, there was obvious clinical correlation between sildenafil intake and typical recurrent cutaneous lesions, and the intradermal test with sildenafil produced positive results... And lesional patch test results confirmed the clinical suspicion of culprit drug, but the lack of sensitivity is a major limitation... Therefore, we did not perform a patch test and oral challenge or provocation test with sildenafil citrate... We recommend that physicians assessing a patient presenting with drug eruptions, especially healthy men, should consider a thorough personal history of lifestyle drugs including PDE5 inhibitors.

No MeSH data available.


Erythematous to dusky red, round to oval-shaped patches (A) on the left chest, (B) right back, (C) left upper inner arm, (D) left knee, (E) suprapubic area, and (F) fingers.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC5383760&req=5

Figure 1: Erythematous to dusky red, round to oval-shaped patches (A) on the left chest, (B) right back, (C) left upper inner arm, (D) left knee, (E) suprapubic area, and (F) fingers.

Mentions: A 38-year-old Korean male presented with recurrent erythematous patches on the trunk and extremities. Multiple erythematous to dusky red, round to oval-shaped patches had appeared on the left chest, right back, suprapubic area, left knee, left upper inner arm, and fingers (Fig. 1). The subjective symptom was mild pruritus. Headache presented one day before the skin lesions appeared. Two years prior, the patient had been taking sildenafil citrate 50 mg once or twice a month. He recalled about 20 similar episodes of skin lesions, located on the same sites over the two years. The patient also recalled that all episodes of skin eruptions were correlated with intake of sildenafil citrate. The lesions were revealed in two days to a week after taking the medicine.


Fixed Drug Eruption Caused by Sildenafil Citrate
Erythematous to dusky red, round to oval-shaped patches (A) on the left chest, (B) right back, (C) left upper inner arm, (D) left knee, (E) suprapubic area, and (F) fingers.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC5383760&req=5

Figure 1: Erythematous to dusky red, round to oval-shaped patches (A) on the left chest, (B) right back, (C) left upper inner arm, (D) left knee, (E) suprapubic area, and (F) fingers.
Mentions: A 38-year-old Korean male presented with recurrent erythematous patches on the trunk and extremities. Multiple erythematous to dusky red, round to oval-shaped patches had appeared on the left chest, right back, suprapubic area, left knee, left upper inner arm, and fingers (Fig. 1). The subjective symptom was mild pruritus. Headache presented one day before the skin lesions appeared. Two years prior, the patient had been taking sildenafil citrate 50 mg once or twice a month. He recalled about 20 similar episodes of skin lesions, located on the same sites over the two years. The patient also recalled that all episodes of skin eruptions were correlated with intake of sildenafil citrate. The lesions were revealed in two days to a week after taking the medicine.

View Article: PubMed Central - PubMed

AUTOMATICALLY GENERATED EXCERPT
Please rate it.

Dear Editor: Fixed drug eruption (FDE) is a distinctive variant of drug-induced cutaneous reactions... Based on the patient's history, clinical findings and histological findings, we diagnosed FDE caused by sildenafil citrate... The patient was advised to avoid sildenafil citrate and successfully relieved of skin lesions through systemic and topical corticosteroids... The common adverse events of sildenafil are headache, vasodilation, rhinitis, flushing, and dizziness... Dermatitis are uncommon adverse events of sildenafil... Skin tests including prick and intradermal tests, patch test, and oral challenge test with suspected drugs may be useful in confirming the diagnosis of FDE... In the present case, there was obvious clinical correlation between sildenafil intake and typical recurrent cutaneous lesions, and the intradermal test with sildenafil produced positive results... And lesional patch test results confirmed the clinical suspicion of culprit drug, but the lack of sensitivity is a major limitation... Therefore, we did not perform a patch test and oral challenge or provocation test with sildenafil citrate... We recommend that physicians assessing a patient presenting with drug eruptions, especially healthy men, should consider a thorough personal history of lifestyle drugs including PDE5 inhibitors.

No MeSH data available.